Alert archive / Wyoming / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 15, NWS Cheyenne, WY

May 26, 2015Converse County, Niobrara County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at May 26, 2015, 7:17 PM MDT for Converse County, Niobrara County, Wyoming. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2015, 7:17 PM MDT (01:17 UTC)
Expired
May 26, 2015, 8:00 PM MDT
In force
43 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.5 in
Wind
50.0 mph

Counties Converse County, WY, Niobrara County, WY

The radar

The Rapid City radar (KUDX), 192 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KRAP), launched 00:00Z, 1.3 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2015-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2015-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1458 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

212 
WUUS55 KCYS 270117
SVRCYS
WYC009-027-270200-
/O.NEW.KCYS.SV.W.0015.150527T0117Z-150527T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
717 PM MDT TUE MAY 26 2015

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN NIOBRARA COUNTY IN EAST CENTRAL WYOMING...
  EASTERN CONVERSE COUNTY IN EAST CENTRAL WYOMING...

* UNTIL 800 PM MDT

* AT 717 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
  DULL CENTER...OR 42 MILES SOUTHEAST OF WRIGHT...MOVING SOUTHEAST AT
  15 MPH.

  HAZARD...PING PONG SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  NORTHWESTERN NIOBRARA AND EASTERN CONVERSE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4325 10503 4336 10498 4332 10465 4312 10473
      4314 10484
TIME...MOT...LOC 0117Z 296DEG 12KT 4331 10493 

HAIL...1.50IN
WIND...<50MPH

$$

SML
3 follow-up statements
093 
WWUS55 KCYS 270138
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
738 PM MDT TUE MAY 26 2015

WYC009-027-270200-
/O.CON.KCYS.SV.W.0015.000000T0000Z-150527T0200Z/
NIOBRARA WY-CONVERSE WY-
738 PM MDT TUE MAY 26 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR NORTHWESTERN NIOBRARA AND EASTERN CONVERSE COUNTIES...

AT 738 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTHEAST
OF DULL CENTER...OR 40 MILES NORTHWEST OF LUSK...MOVING SOUTHEAST AT
15 MPH.

HAZARD...PING PONG SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE 
         TO ROOFS...SIDING...WINDOWS AND VEHICLES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN NIOBRARA AND EASTERN CONVERSE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4323 10500 4331 10497 4332 10465 4312 10473
      4314 10484
TIME...MOT...LOC 0138Z 303DEG 12KT 4326 10486 

HAIL...1.50IN
WIND...<50MPH

$$

SML
492 
WWUS55 KCYS 270145
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
745 PM MDT TUE MAY 26 2015

WYC009-270154-
/O.CAN.KCYS.SV.W.0015.000000T0000Z-150527T0200Z/
CONVERSE WY-
745 PM MDT TUE MAY 26 2015

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CONVERSE COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4312 10473 4314 10484 4318 10490 4331 10490
      4331 10489 4332 10465
TIME...MOT...LOC 0144Z 305DEG 10KT 4325 10485 

$$

WYC027-270200-
/O.CON.KCYS.SV.W.0015.000000T0000Z-150527T0200Z/
NIOBRARA WY-
745 PM MDT TUE MAY 26 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR NORTHWESTERN NIOBRARA COUNTY...

AT 744 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES SOUTHEAST
OF DULL CENTER...OR 39 MILES NORTHWEST OF LUSK...MOVING SOUTHEAST AT
10 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN NIOBRARA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4312 10473 4314 10484 4318 10490 4331 10490
      4331 10489 4332 10465
TIME...MOT...LOC 0144Z 305DEG 10KT 4325 10485 

HAIL...1.00IN
WIND...<50MPH

$$

SML
248 
WWUS55 KCYS 270159
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
759 PM MDT TUE MAY 26 2015

WYC027-270207-
/O.EXP.KCYS.SV.W.0015.000000T0000Z-150527T0200Z/
NIOBRARA WY-
759 PM MDT TUE MAY 26 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN NIOBRARA COUNTY
WILL EXPIRE AT 800 PM MDT...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED. 
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. ALTHOUGH THE STORM 
HAS WEAKENED...NICKEL SIZED HAIL AND WIND GUSTS TO 40 MPH REMAIN 
POSSIBLE. 

LAT...LON 4312 10473 4314 10484 4318 10490 4331 10490
      4331 10489 4332 10465
TIME...MOT...LOC 0156Z 296DEG 12KT 4325 10485 

$$

SML

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 5:05 PM MDT, 2 hours 12 minutes earlier.

Area forecast discussion, May 26, 5:05 PM MDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
505 PM MDT TUE MAY 26 2015

.SHORT TERM...(TONIGHT - THURSDAY NIGHT)
ISSUED AT 352 PM MDT TUE MAY 26 2015

A WEAK SHORTWAVE TROUGH AND ASSOCIATED MID LEVEL VORT MAX CONTINUES
TO MOVE EASTWARD ACROSS WESTERN WY THIS AFTN. THIS...COMBINED WITH
LLVL CONVERGENCE ALONG THE LARAMIE RANGE IS PROVIDING SUFFICIENT
FORCING FOR ISOLATED TO WIDELY SCATTERED CONVECTION ACROSS MUCH OF
SOUTHEAST WY AND THE WESTERN NE PANHANDLE. 15 KT H5 FLOW RESULTS IN
VERY MODEST EFFECTIVE BULK SHEAR VALUES...SO DO NOT EXPECT TO SEE
ANY ORGANIZED SEVERE WEATHER TODAY DESPITE THE MARGINAL RISK ON THE
LATEST SPC DAY 1 OUTLOOK. COULD SEE A FEW STORMS PRODUCE SMALL HAIL
THOUGH WITH THE LATEST MESOANALYSIS SHOWING AROUND 1500 J/KG MLCAPE
VALUES AND A RELATIVELY COOL AIR MASS STILL IN PLACE WITH SFC TEMPS
IN THE LOW TO MID 60S. TORRENTIAL RAIN STILL A POSSIBILITY WITH PWAT
VALUES ON THE ORDER OF 0.7 INCH...SO COULD SEE SOME LOCALIZED MINOR
FLOODING ON SATURATED GROUND IF ANY STORMS HANG AROUND TOO LONG. THE
THREAT FOR SHOWERS AND THUNDERSTORMS SHOULD DECREASE INTO TONIGHT...
BUT GFS/NAM/ECM ALL HANG ON TO SOME WEAK QPF ACROSS OUR WESTERN AND
NORTHERN ZONES AS THE SHORTWAVE AXIS LIFTS NORTHEAST OVERNIGHT. WILL
HANG ON TO LOW-END POPS.

MOIST SOUTHWEST FLOW ALOFT REMAINS IN PLACE ON WEDNESDAY...WITH LEE
TROUGHING TAKING SHAPE ALONG THE WYO/NEB STATE LINE. MAIN CHALLENGE
WILL BE THE EASTWARD PROGRESSION OF THIS FEATURE AS THIS WILL PLAY A
MAJOR ROLE IN PCPN COVERAGE IN THE AFTN. UPPER DIFLUENCE ATOP WEAK
LLVL CONVERGENCE WILL HELP TO INITIATE CONVECTION ONCE AGAIN DURING
THE LATE MORNING THROUGH EARLY EVENING. AHEAD OF THE BOUNDARY...DEW
POINTS ARE PROGGED TO BE IN THE 50S WITH MODEST H7-H5 LAPSE RATES
AROUND 7 DEG C/KM. NAM CAPES BETWEEN 1000-2000 J/KG WOULD SUPPORT A
FEW STRONGER STORMS ONCE AGAIN...SO THE SPC MARGINAL RISK LOOKS GOOD
FOR THE PANHANDLE. OPTED NOT TO MENTION ANY SMALL HAIL ATTM AS THE
POTENTIAL FOR ORGANIZED CONVECTION IS LIMITED. SOME WARM ADVECTION
TOMORROW HELPING TO INCREASE H7 TEMPS TO 5-8 DEG C PER MOST OF OUR
AVAILABLE GUIDANCE...SO SHOULD SEE A FEW MORE 70S FOR HIGHS. THE
OVERALL PATTERN WILL REMAIN THE SAME INTO THU AS A POORLY ORGANIZED
SHORTWAVE SHIFTS ACROSS WESTERN WY. CONVECTION IS LIKELY ONCE AGAIN
IN THE AFTERNOON...THOUGH THE BETTER CHANCE FOR STRONGER STORMS WILL
BE TO THE EAST WITH THE BETTER INSTABILITY.

.LONG TERM...(FRIDAY - TUESDAY)
ISSUED AT 352 PM MDT TUE MAY 26 2015

THE WET PATTERN WILL PERSIST ON FRIDAY AS AN UPPER SHORTWAVE
PASSES ACROSS THE REGION AND INTERACTS WITH SFC UPSLOPE FLOW
BEHIND A COOL FRONT THAT WILL PASS ACROSS EARLY IN THE DAY. THE
RAIN WILL END FRIDAY NIGHT AS THE UPPER WAVE MOVES EAST AND DRIER
AIR FILTERS INTO THE AREA. A RELATIVELY DRY WEEKEND LOOKING TO SET
UP OVER THE AREA AS UPPER RIDGING MOVES ACROSS THE AREA THOUGH
SOME WIDELY SCTD CONVECTION POSSIBLE MAINLY NEAR THE MTNS SUNDAY
AS MOISTURE BEGINS RETURNING NORTHWARD IN RESPONSE TO LEE TROFFING
OVER THE HIGH PLAINS. MONDAY AND TUESDAY WILL SEE MORE TYPICAL
LATE SPRING WEATHER OVER THE CWA WITH AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS AS THE UPPER FLOW TURNS SW AHEAD OF THE
NEXT UPPER TROF THAT WILL MOVE OVER THE WESTERN CONUS.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 501 PM MDT TUE MAY 26 2015

CONVECTION IS EXPECTED TO BEGIN DECREASING IN COVERAGE AFTER
SUNSET THIS EVENING. AREAS WHERE SHOWERS COULD CONTINUE WOULD BE
KLAR AND KRWL WHERE AN UPPER LEVEL DISTURBANCE IS FORECAST TO MOVE
THROUGH THIS EVENING. DO THINK AIRPORTS SOUTH OF A LINE FROM
LARAMIE TO CHADRON THOUGH SHOULD DRY OUT THIS EVENING. CONVECTION
EXPECTED TO RETURN WEDNESDAY AFTERNOON WITH TEMPERATURES CLIMBING
BACK INTO THE 70S. ADDED VCTS WORDING FOR ALL TAFS. WILL NARROW IN
ON TIMING AS THE EVENT GETS CLOSER.

&&

.FIRE WEATHER...
ISSUED AT 352 PM MDT TUE MAY 26 2015

NO FIRE WEATHER CONCERNS WITH RECENT RAINFALL AND CONTINUED DAILY
CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE AREA.

&&

.HYDROLOGY...
ISSUED AT 352 PM MDT TUE MAY 26 2015

FLOOD WARNINGS ARE IN EFFECT FOR PORTIONS OF THE NORTH PLATTE RIVER
IN THE WESTERN NEB PANHANDLE...AND THE LARAMIE RIVER AT FORT LARAMIE
DUE TO EXPECTED AND ONGOING FLOODING. THIS IS DUE TO A COMBINATION
OF EXCESSIVE RUNOFF FROM SHOWERS AND THUNDERSTORMS AND RELEASES FROM
UPSTREAM RESERVOIRS. PRECIPITATION IS EXPECTED TO BE MORE SCATTERED
IN NATURE OVER THE NEXT SEVERAL DAYS...BUT IT WILL TAKE TIME TO MOVE
ALL OF THE EXCESS WATER DOWNSTREAM. ANY HEAVY SHOWERS OR STORMS HAVE
THE POTENTIAL TO AGGRAVATE FLOODING CONCERNS.

&&

.CLIMATE...
ISSUED AT 352 PM MDT TUE MAY 26 2015

CHEYENNE RECEIVED ANOTHER 0.29 INCH OF RAINFALL WITH A HEAVY STORM
EARLIER THIS AFTERNOON. THIS BRINGS OUR MONTHLY TOTAL TO 5.74
INCHES...BUMPING US TO THE 5TH WETTEST MAY ON RECORD. THE RECORD
IS 6.66 INCHES IN 1904. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL
EXIST EVERY DAY THROUGH THE REST OF THE WEEK. THERE IS A SMALL
CHANCE OF EXCEEDING THE ALL TIME RECORD BEFORE THE END OF THE
MONTH IF ANY HEAVIER STORMS AFFECT THE CITY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...CLH
LONG TERM...RE
AVIATION...GCC
FIRE WEATHER...CLH
HYDROLOGY...CLH
CLIMATE...CLH
Hazardous weather outlook, May 26, 5:43 AM MDT, 13 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
543 AM MDT TUE MAY 26 2015

WYZ101>119-271145-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
543 AM MDT TUE MAY 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED LATER TODAY AND INTO
THIS EVENING. THUNDERSTORMS MAY CONTAIN BRIEF HEAVY RAIN AND SMALL
HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A DAILY THREAT OF THUNDERSTORMS WILL CONTINUE THROUGH THE END OF
THE WEEK...WITH A FEW STRONGER THUNDERSTORMS POSSIBLE BY THURSDAY
AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

NEZ002-003-019>021-054-055-095-096-271145-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
543 AM MDT TUE MAY 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING...MAINLY NEAR THE
WYOMING BORDER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A DAILY THREAT OF THUNDERSTORMS WILL CONTINUE THROUGH THE END OF
THE WEEK...WITH A FEW STRONGER THUNDERSTORMS POSSIBLE BY THURSDAY
AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

In the hours before

Special weather statement, May 26, 4:49 PM MDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
449 PM MDT TUE MAY 26 2015

NEZ019-020-262330-
SCOTTS BLUFF NE-BANNER NE-
449 PM MDT TUE MAY 26 2015

...SPECIAL WEATHER STATEMENT...

AT 449 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES EAST OF LA GRANGE...OR 19 MILES SOUTHWEST OF SCOTTSBLUFF...
MOVING NORTHEAST AT 15 MPH.

HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN BANNER
AND SOUTH CENTRAL SCOTTS BLUFF COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BRIEF PERIOD OF HEAVY RAIN IS POSSIBLE WITH THIS STORM.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4160 10396 4170 10399 4184 10376 4159 10369
TIME...MOT...LOC 2249Z 237DEG 11KT 4167 10393

SML
Special weather statement, May 26, 5:02 PM MDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
502 PM MDT TUE MAY 26 2015

WYZ101-262330-
CONVERSE COUNTY LOWER ELEVATIONS WY-
502 PM MDT TUE MAY 26 2015

...SPECIAL WEATHER STATEMENT...

AT 501 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHWEST OF BILL...OR 32 MILES SOUTH OF WRIGHT...MOVING
NORTHEAST AT 15 MPH.

HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL
CONVERSE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BRIEF PERIOD OF HEAVY RAIN IS POSSIBLE WITH THIS STORM.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4318 10541 4333 10554 4340 10535 4325 10522
TIME...MOT...LOC 2301Z 237DEG 11KT 4329 10541

SML
Special weather statement, May 26, 5:07 PM MDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
507 PM MDT TUE MAY 26 2015

NEZ095-262345-
NORTH SIOUX NE-
507 PM MDT TUE MAY 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SIOUX COUNTY UNTIL
545 PM MDT...

AT 506 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTH OF AGATE BED NATIONAL MONUMENT...OR 34 MILES SOUTHEAST OF
LUSK...MOVING SOUTHEAST AT 5 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WEST CENTRAL SIOUX
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A PERIOD OF HEAVY RAINFALL MAY ALSO OCCUR WITH THIS STORM.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4248 10396 4261 10395 4261 10370 4244 10371
TIME...MOT...LOC 2306Z 320DEG 6KT 4255 10383

SML
Special weather statement, May 26, 6:35 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
635 PM MDT TUE MAY 26 2015

WYZ101-102-270100-
CONVERSE COUNTY LOWER ELEVATIONS WY-NIOBRARA COUNTY WY-
635 PM MDT TUE MAY 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NIOBRARA AND
NORTHEASTERN CONVERSE COUNTIES UNTIL 700 PM MDT...

AT 635 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
DULL CENTER...OR 34 MILES SOUTHEAST OF WRIGHT...MOVING EAST AT 15
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DULL CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4335 10475 4332 10517 4350 10518 4350 10477
TIME...MOT...LOC 0035Z 247DEG 11KT 4342 10500

SML
Special weather statement, May 26, 6:39 PM MDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
639 PM MDT TUE MAY 26 2015

WYZ117-118-270115-
SOUTH LARAMIE RANGE FOOTHILLS WY-CENTRAL LARAMIE COUNTY WY-
639 PM MDT TUE MAY 26 2015

...SPECIAL WEATHER STATEMENT...

AT 639 PM MDT...DOPPLER RADAR WAS TRACKING A THUNDERSTORM NEAR
FEDERAL...OR 12 MILES NORTHWEST OF CHEYENNE...MOVING SOUTHEAST AT 15
MPH.

HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM ALONG WITH BRIEF
HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
CHEYENNE...RANCHETTES...NORTH CHEYENNE...FRONTIER PARK...FEDERAL...
WARREN AF BASE AND WARREN AFB.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 7 AND 23.
 INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 356 AND 361.

LAT...LON 4127 10516 4139 10510 4128 10472 4107 10485
TIME...MOT...LOC 0039Z 296DEG 13KT 4125 10500

SML
Special weather statement, May 26, 7:04 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
704 PM MDT TUE MAY 26 2015

WYZ101-102-270145-
CONVERSE COUNTY LOWER ELEVATIONS WY-NIOBRARA COUNTY WY-
704 PM MDT TUE MAY 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NIOBRARA AND EASTERN
CONVERSE COUNTIES UNTIL 745 PM MDT...

AT 703 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DULL CENTER...OR 41 MILES SOUTHEAST OF WRIGHT...MOVING SOUTHEAST AT
15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DULL CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4327 10507 4343 10496 4337 10467 4316 10481
TIME...MOT...LOC 0103Z 296DEG 12KT 4332 10492

SML

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 6:35 PM MDTSpecial Weather StatementCYS25 min
May 26, 6:39 PM MDTSpecial Weather StatementCYSLaramie36 min
May 26, 7:04 PM MDTSpecial Weather StatementCYSNiobrara41 min
May 26, 8:02 PM MDTSpecial Weather StatementCYSNiobrara28 min
May 26, 8:11 PM MDTSpecial Weather StatementCYSPlatte49 min
May 26, 8:30 PM MDTSpecial Weather StatementCYSNiobrara45 min
May 26, 10:45 PM MDTFlash Flood WarningCYSNiobrara4 hr

Nearby

Severe Thunderstorm Warnings in Wyoming, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.